Alert archive / Ohio / Frost Advisories in 2024
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Apr 21, 2024, 1:53 PM EDT for 25 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Apr 22, 2024, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2024, 1:53 PM EDT (17:53 UTC)
- In effect from
- Apr 22, 2024, 2:00 AM EDT
- Expired
- Apr 22, 2024, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
All 27 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS71 KCLE 211753 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 153 PM EDT Sun Apr 21 2024 OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-PAZ002- 003-220200- /O.NEW.KCLE.FR.Y.0002.240422T0600Z-240422T1200Z/ Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie-Crawford- Including the cities of Ashland, Galion, Union City, Perrysburg, Orrville, Massillon, Mount Vernon, Ravenna, Bainbridge, Cardington, Akron, South Russell, Streetsboro, Boardman, Norwalk, Canton, Bellevue, Lorain, Carey, Titusville, Austintown, Middlefield, Corry, Tiffin, North Ridgeville, Alliance, Rittman, Bucyrus, Willard, Toledo, Burton, Roaming Shores, Marion, Fostoria, Wooster, Fremont, Aurora, Millersburg, Meadville, Kent, Upper Sandusky, Mansfield, Niles, Avon Lake, Edinboro, Mount Gilead, Medina, Andover, Chardon, Findlay, Crestline, Orwell, Warren, Cleveland, Brunswick, Killbuck, Chesterland, Elyria, Clyde, Wadsworth, Youngstown, Bowling Green, and Jefferson 153 PM EDT Sun Apr 21 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 AM to 8 AM EDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Campbell
3 follow-up statements
382 WWUS71 KCLE 220117 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 917 PM EDT Sun Apr 21 2024 OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-PAZ002- 003-220930- /O.CON.KCLE.FR.Y.0002.240422T0600Z-240422T1200Z/ Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie-Crawford- Including the cities of Mansfield, Mount Gilead, Union City, Perrysburg, Bainbridge, Medina, Willard, Brunswick, Marion, Bellevue, North Ridgeville, Titusville, Boardman, Galion, Austintown, Roaming Shores, Chesterland, Niles, Corry, Akron, Bucyrus, Alliance, Aurora, South Russell, Massillon, Elyria, Killbuck, Middlefield, Tiffin, Upper Sandusky, Wadsworth, Rittman, Carey, Avon Lake, Lorain, Meadville, Streetsboro, Chardon, Fostoria, Jefferson, Ashland, Cleveland, Millersburg, Bowling Green, Edinboro, Andover, Norwalk, Mount Vernon, Fremont, Orwell, Crestline, Canton, Cardington, Orrville, Toledo, Youngstown, Clyde, Burton, Ravenna, Wooster, Findlay, Kent, and Warren 917 PM EDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 AM to 8 AM EDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kahn
544 WWUS71 KCLE 220701 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 301 AM EDT Mon Apr 22 2024 OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-PAZ002- 003-221200- /O.CON.KCLE.FR.Y.0002.000000T0000Z-240422T1200Z/ Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie-Crawford- Including the cities of Jefferson, Canton, Chardon, Killbuck, Niles, Bainbridge, Fostoria, Austintown, Meadville, Norwalk, Alliance, Toledo, Avon Lake, Andover, Lorain, Willard, North Ridgeville, Massillon, South Russell, Youngstown, Cardington, Mount Vernon, Ashland, Fremont, Brunswick, Marion, Edinboro, Clyde, Orwell, Warren, Bucyrus, Wadsworth, Kent, Bellevue, Findlay, Rittman, Mount Gilead, Perrysburg, Orrville, Carey, Burton, Streetsboro, Titusville, Crestline, Galion, Mansfield, Elyria, Bowling Green, Chesterland, Ravenna, Upper Sandusky, Millersburg, Boardman, Corry, Middlefield, Roaming Shores, Tiffin, Akron, Cleveland, Aurora, Medina, Union City, and Wooster 301 AM EDT Mon Apr 22 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the low 30s will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio and northwest Pennsylvania. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Clark
464 WWUS71 KCLE 221152 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 752 AM EDT Mon Apr 22 2024 OHZ003-006-008-010-011-013-014-017>023-027>033-036>038-047-PAZ002- 003-221300- /O.EXP.KCLE.FR.Y.0002.000000T0000Z-240422T1200Z/ Lucas-Wood-Sandusky-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot- Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie-Crawford- Including the cities of Killbuck, Bowling Green, Upper Sandusky, Wadsworth, Burton, Perrysburg, Clyde, Toledo, Tiffin, Marion, South Russell, Andover, Findlay, Medina, Alliance, Crestline, Boardman, Roaming Shores, Massillon, Bainbridge, Middlefield, Akron, Ashland, Bellevue, Kent, Rittman, Norwalk, Avon Lake, Galion, Ravenna, Cardington, Willard, Niles, Austintown, Orrville, Union City, Fremont, Meadville, Warren, Carey, Lorain, Elyria, Wooster, Youngstown, North Ridgeville, Millersburg, Cleveland, Brunswick, Streetsboro, Chardon, Chesterland, Bucyrus, Mansfield, Aurora, Canton, Mount Vernon, Edinboro, Corry, Titusville, Mount Gilead, Fostoria, Jefferson, and Orwell 752 AM EDT Mon Apr 22 2024 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Frost will continue to melt now that the sun has risen and temperatures are warming. This allows the Frost Advisory to expire on schedule. $$ Sullivan
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Apr 21, 1:25 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 21, 1:25 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 125 PM EDT Sun Apr 21 2024 .SYNOPSIS... High pressure remains in control of the weather through Monday night. A low pressure tracks through the Great Lakes on Tuesday, lifting a warm front across the area Tuesday morning followed by a cold front Tuesday night. Troughing lingers behind this system on Wednesday before high pressure returns on Thursday. && .NEAR TERM /THROUGH MONDAY/... 1230 PM Update... Primary change with this update was adjusting the overall high temperature to be a bit cooler than previously forecast as the lingering cloud cover has resulted in temperatures only climbing into the low to mid 40s, with a few sites still lingering in the upper 30s. With these much cooler conditions, clearing upstream, and increasing moisture tonight the confidence in the frost potential is rising for tonight. 930 AM Update... Minor adjustments were made to temperatures, but with cloud cover lingering across the area this morning, there were no real changes needed with this update. Previous Discussion... Generally quiet weather for the near term. A vort max and subtle surface trough axis will move through this morning. Can't entirely rule out the combination of these features picking up a sprinkle or flurry off of Lake Erie into far Northeast OH or Northwest PA this morning (as confirmed by a few extremely light radar returns east of Cleveland), though a dry airmass should preclude any measurable precip so no POPs for it. Otherwise, another subtle low to mid- level trough axis moves through early this afternoon. It has remained mostly cloudy overnight and will remain mostly cloudy for most of today as these features move through. Confluence aloft behind the trough axis as it departs into this evening should allow for a clearing trend from northwest to southeast, with the loss of heating near sunset further aiding in clearing skies into tonight. The eastern lakeshore should also begin clearing a bit sooner this afternoon as a lake shadow develops. Expect partly to mostly clear conditions to then persist tonight and Monday, though likely with enough low level moisture for a decent cumulus field to develop Monday afternoon. Highs today will rebound a bit from Saturday, ranging from the upper 40s to near 50 in far Northeast OH and Northwest PA to the mid to upper 50s along the I-75 corridor. Lows tonight will generally range from the low to mid 30s inland to the upper 30s to near 40 along the immediate lakeshore. We will see a more traditional radiational cooling setup tonight so expect some variance, with rural areas and more sheltered / lower spots cooling more (some typical cold spots likely getting below freezing) while urban areas and those on hilltops cool a bit less. Highs on Monday will range from the mid to upper 50s in Northwest PA to the low to mid 60s in Ohio. Winds will be fairly tranquil this period, with some gusts to 20-25 MPH possible this afternoon in Northwest OH and near the lakeshore farther east. Gusts Monday afternoon may reach 20 MPH in Northwest OH. More expansive cloud cover than expected kept temperatures a few degrees warmer than forecasted overnight into this morning and significantly limited frost potential. Canceled the remaining portions of the Frost Advisory for this morning shortly after 6 AM. It's possible a few areas got some frost where skies briefly cleared and temperatures dropped to 33-35 degrees, from portions of Lucas/Ottawa east-southeast to portions of Medina/Summit, along with interior Northwest PA east of I-79...though overall, the clouds "spoiled" the frost setup. A much more traditional radiational cooling / frost setup for tonight into Monday morning, assuming we actually manage to clear the clouds (we should have a better chance with large scale subsidence behind the departing shortwave). Winds will be light and should decouple across most of the area, save for perhaps a few hill tops and near the lake. We will need a frost headline for most of the forecast area for tonight into Monday morning and may need to think about targeted freeze warnings for the typically colder spots (parts of interior northern Ohio, such as near Wooster, along with interior Northwest PA). While we were able to get this morning's headline completely off the board, some neighboring WFOs still have frost/freeze products active for this morning. To give day shift a better chance to collaborate where new headlines are needed, the timing of said headlines, and if any areas need a Freeze Warning vs just a Frost Advisory, will not raise tonight's headlines yet. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Cloud cover will be on the increase Monday night into Tuesday ahead of an upper level trough sliding southeast into the Great Lakes Region. South to southwest winds will be breezy on Tuesday, advecting a warmer airmass north into the area. Dewpoints will start the day in the 30s on Tuesday and take some time to moisten. Little to no instability is forecast on Tuesday in the warm sector given an extensive mid cloud deck and low boundary layer moisture but rain is forecast to spread west to east across the area Tuesday afternoon and night. The cold front trails as the surface low tracks well northeast into Quebec, pushing south of Lake Erie after midnight Tuesday night. Will carry a chance of thunderstorms with the front although instability will still be limited. Highs on Tuesday will be in the lower 60s area wide, dropping back into the upper 40s to lower 50s for highs behind the front on Wednesday. High pressure builds in quickly behind the front on Wednesday night. It looks like cloud cover should clear, allowing areas of frost to form Wednesday night. It is also possible that much of the area could see sub-freezing conditions. && .LONG TERM /THURSDAY THROUGH SATURDAY/... High pressure with nearly full sun overhead on Thursday should contribute to temperatures warming about 5 degrees, except near Lake Erie. High pressure shifts to New England on Friday as upper level ridging builds overhead. Temperatures will trend warmer through the extended, especially behind a warm front that will lift north Friday night. It is possible that we could see chances of showers and thunderstorms as early as Friday afternoon but better chances will be through Saturday as a shortwave rounds the ridge aloft, kicking off activity. Temperatures will be above normal (65-75F) again by Saturday. && .AVIATION /18Z Sunday THROUGH Friday/... VFR conditions will continue to persist through this TAF period. Mid level clouds have begun to erode in northwest Ohio which will push east across the area through tonight, allowing most terminals to observe clear skies. West-northwest winds of 5-10 knots will weaken to light and variable tonight. They will shift to become sustained from the southwest at 5-10 knots by early afternoon on Monday. Outlook...Non-VFR possible in showers Tuesday. Non-VFR may persist into early Wednesday. && .MARINE... Winds back to southwesterly today but remain elevated east of Cleveland at 15-20 knots. Waves of 3 to 5 feet can be expected in the open waters. A ridge expands east over Lake Erie on Monday with light winds and waves. South to southwest winds will increase to 15- 25 knots on Tuesday as low pressure moves east across the Upper Great Lakes. A trailing cold front will move southeast across Lake Erie Tuesday night with a wind shift to the northwest and post frontal winds of 15 to 20 knots. It is unclear if a Small Craft Advisory will be needed with the offshore flow on Tuesday but will likely be needed east of Vermilion as flow becomes onshore and waves build on Wednesday. High pressure will build east across the Great Lakes Region Wednesday night through Thursday night. A warm front will lift north across the lake Friday night with southerly winds increasing behind it. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...Sullivan NEAR TERM...Campbell/Sullivan SHORT TERM...KEC LONG TERM...KEC AVIATION...Campbell MARINE...KEC
Hazardous weather outlook, Apr 21, 6:23 AM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 623 AM EDT Sun Apr 21 2024 OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-221030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 623 AM EDT Sun Apr 21 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Frost is likely away from the immediate Lake Erie shoreline overnight tonight into early Monday. Frost can harm sensitive outdoor vegetation. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-221030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 623 AM EDT Sun Apr 21 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001-221030- Ashtabula Lakeshore-Northern Erie- 623 AM EDT Sun Apr 21 2024 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Widespread is expected south of I-90 overnight tonight into early Monday. Any frost will be patchy north of I-90 due to the warming influence of Lake Erie keeping lows in the mid to upper 30s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2024Frost Advisories in Pennsylvania, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.